MAUDE Adverse Event Report: ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING

ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Model Number 1011834H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 01/27/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified, moderately tortuous circumflex lesion.The whisper extra support guide wire tip separated.The tip remains stuck in the vessel.The patient died the same day.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported tip separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incident(s) there is no indication of a lot specific product quality issue.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.A cine was received and reviewed by an abbott vascular clinical specialist.The cine concluded that from the available data, there is no evidence that separation of the whisper es guide wire tip contributed to the patient¿s death.The investigation determined the reported tip separation and noted damages appear to be related to operational circumstances of the procedure.In this case based on the cine review the timing of tip separation is not shown on these runs, and as the last cine run is likely (from appearances) to represent a time close to that of patient death, the wire fracture likely occurred post mortem.The wire was still intact at the end of the cine runs.It is likely that manipulation during cpr likely resulted in the tip (core, polymer and coil) separation.The noted polymer and coil damage likely occurred during retraction of the guide wire.A conclusive cause for the reported patient effect (death), and the relationship to the product, if any, cannot be determined.Additionally, the reported treatments appear to be related to the operational circumstances of the procedure as cpr was performed and the separated tip was left embedded in the vessel.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9717419
Report Number2024168-2020-01532
Device Sequence Number3220932
Product Code DQX
UDI-Device Identifier08717648116100
UDI-Public08717648116100
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number1011834H
Device Catalogue Number1011834H
Device Lot Number9042571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age45 YR